Format

Send to

Choose Destination
Cancer Chemother Pharmacol. 2012 Nov;70(5):627-35. doi: 10.1007/s00280-012-1989-5. Epub 2012 Sep 30.

Chemotherapy-induced gut toxicity: are alterations to intestinal tight junctions pivotal?

Author information

1
School of Medical Sciences, University of Adelaide, North Terrace, Adelaide, SA 5005, Australia.

Abstract

Chemotherapy-induced gut toxicity (CIGT) is a frequent, debilitating and dose-limiting side effect of anti-cancer cytotoxic therapies. Despite much research, many of the underlying mechanisms remain poorly understood. Recently, there has been renewed interest in the role that intestinal permeability and tight junctions play in the pathogenesis of chemotherapy-induced gut toxicity. Tight junctions have been linked with many of the known hall marks of toxicity including pro-inflammatory cytokines and pathogenic bacteria. In this critical review, we highlight the research literature addressing modifications in tight junctions following chemotherapy administration and how tight junctions may be implicated in the pathophysiology of CIGT.

PMID:
23053271
DOI:
10.1007/s00280-012-1989-5
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center